Fainting

Fainting or syncope is a temporary loss of consciousness due to decreased blood supply to the brain. The sudden decrease in blood pressure leads to less blood supply to the brain. Dehydration, low blood sugar, heart disorder, medication, etc., are the cause of a sudden drop in blood pressure. Raising the level of the leg above the heart level helps in bringing back consciousness.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What is the cause for fainting episodes despite having all cardiac tests normal?

Query: Hi doctor, I keep having episodes of near fainting. What triggers it is talking on the phone and yawning. The symptoms will also happen if I purpose to take a deep breath and exhale hard. While talking on the phone at the end of a sentence, my vision gets fuzzy, and I see spots all over, and I almo...  Read Full »


Dr. Ilir Sharka

Answer: Hello, Welcome to icliniq.com. I understand your concern and would explain that your symptoms are not suggestive of any cardiac disorders. As there were no changes in your heart rhythm and blood pressure values during the episode, I would exclude any possible cardiac issues or vaso-vagal syncope. ...  Read Full »

Before two weeks, I fainted for a prolonged period on my bed. Is it due to vasovagal syncope?

Query: Hi doctor,I am 17 years old. Before two weeks, I got fainted in bed for a prolonged period. After standing, I went to emergency and I was diagnosed with arrhythmia. The doctor told me that I need to have a pacemaker. Then I went for a second opinion and the doctor told me that it is a simple case of...  Read Full »


Dr. Ilir Sharka

Answer: Hi, Welcome to icliniq.com. It seems to be a vasovagal episode and it leads to loss of consciousness. This gets support from postural tachycardia. It is necessary to review the cause of the arrhythmia. A cardiac ultrasound can be done. A tilt test and holter monitor can be done to identify the cau...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.